Fucking Medication

Note: I started this last night, then fell asleep. Well, my day started pretty good. This is day 4 of my 60 day get the splits or die trying. The streches felt really good today. Every day that I go out, I learn something new about how to do a strech better. Things went to ass after the morning though. I ended up with heartburn all day long. I suppose I can’t really blame the medication, but it’s definitely related to that. I took 2 pills on an empty stomach the night before. Bad move. That heartburn ruined my day yesterday. I ended up looking up the side effects of the medication I take and found a really cool site that I’ll probably spent some time one. It’s exactly the kind of site I’ve thought about starting time and time again. I’m sure it must have been started by some other bipolar nutter. The Site is CrazyMeds.org The medication I take falls in the Valproate Family. Check out what the site had to say about them:

So, what can you expect from the valproate meds? Instant middle age, no matter how old you are. Suddenly you’ll be old.

  • You’ll get fat.
  • You’ll go bald, or your hair will thin or change in some way.
  • You’ll always have heartburn, diarrhea, nausea, abdominal pain or similar stomach complaints.
  • You’ll be tired all the time.
  • Your hearing won’t be as good as it used to be.
  • You’ll have the shakes a lot. Gee, and this is an anticonvulsant?
  • Your liver will hate you.
  • You just won’t feel that sexual any more. As if all the the above weren’t enough to turn you off, valproates and other anticonvulsants mess with your testosterone.

YAY! I’m sure my liver hates me and I know my hair is thinning because of the medication (I did an experiment and stopped taking it for 2 weeks, my hair started getting thicker again.) But other than that I only mildy suffer from the other ones from time to time. I’m pretty sure I’m tireder, but tider than super hype energy man aint so bad. I took a day off from taking the meds yesterday and will get back on my usual schedule today. I’ll also try real hard not to miss the morning dose so I don’t take 2 at night. I’ve taken 2 at night before, but it’s usually not right before I go to bed and not on an empty stomach. [tags]depakene, depakote, valproic, acid, side, effects, bipolar, valproate, family[/tags]

This entry was posted in Uncategorized. Bookmark the permalink.

7 Responses to Fucking Medication

  1. Ian Dawg says:

    Is this medication for the bi-polar thing u mentioned? I know my step-dad is bi-polar and needs to take meds too – hes really unhealthy in general, i wonder how much is from the meds – seems like being in that state would just depress u more.

    When I was a kid I was put on anti-depressent meds, I wont go into the details of why but I decided to stop taking it and I REALLY focused on solving the problem through self reflection. I still get a lil depressed sometimes but I was able to beat that on my own, meds aren’t for everyone…

  2. MR. Sapo says:

    Interesting, about the side effects of the medication. Hm……

  3. miltownmom says:

    I’ll check out the web site. If it says take with food, I guess you know you have to. Glad the doc there doesn’t have you on as high a dose as the state side docs.

  4. miltownmom says:

    Hey, I just check out the site. I’ll have to send it to Louise and have Super Dave read it–it’s a good site.

  5. miltownkid says:

    @Ian: That’s right, meds aren’t for everyone, but don’t totally diss them. They do have their place for some people (some people being guys like me.) I mean, I’m fine with out them, until one day… You’ll see me flying by on my flying nimbus fighting demons from the 4th dimension :D. As fun as those experiences can be for me the recovery time from them is years šŸ˜›

  6. Ian Dawg says:

    Yeah – Like I said, my step-dad seems to need them. Hope you can find something that works best for you.

  7. phoenix rising says:

    Got hip to this site because of my main dude. Thank God, that these people did do this because it totally informed me of what I was taking(I was prescribed stuff on suggestion from a clinical social worker to a doctor in Taiwan).
    I started out on Effoxor and two weeks in started having severe suicial desires. I generally would have them in response to crisis but these drugs just took it to a whole nuther level.
    Now, I’ve quit. Some people need them and some don’t. I don’t know if I will need them for life but I’m willing to take the risk of ending up in a hospital before going back on them. This is due all the crap I’ve had to put up with from doctors mostly.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s